Hail, Erie
- When
- May 6, 10:35 PM EST
- Where
- Erie County, Waterford
- Measured
- 0.75 in hail
- Reported by
- GENERAL PUBLIC
- Coordinates
- 41.950, -79.983
Penny size hail was observed five miles north of Waterford.
2 hail, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cleveland, OH wrote its last area forecast discussion before the first event at May 6, 2:50 PM EST, 7 hours 45 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CLEVELAND OH 350 PM EDT THU MAY 6 2004 .DISCUSSION... A FRONTAL BOUNDARY WILL BE THE FOCUS FOR SOME UNSETTLED WX ACRS OUR FCST AREA THE NXT FEW DAYS. FIRST THE CDFNT TO THE NW OF OH THIS AFTN WL SLIDE DWN INTO NRN OH THIS EVENG RCHG THE OH RIVER VALLEY FRI MRNG WHERE IT WL STALL OUT. BEST DYNMCAS ARE ALG AND BHND THE FNT. WI THE DAYTIME HEATING THE AMS HAS BEEN QUITE UNSTBLE IN MICH THIS AFTN. AS THE FNT SAGS SWRD THE INSTABILTY WL INCRS AND AIDED BY GOOD LIFT & OMEAG THAT WL CROSS OUR FCST AREA OVRNGT. OUT AHD OF THE FNT SHWRS MAY DVLP BUT THEN BECMG MORE CONVECTIVE DURG THE OVRNGT WI THE THREAT OF TSTMS. AS WNDS SHIFT INTO THE N/NE LATE HI PRES BLDS IN WI THE DRY AIR & LWR DWPTS. THE HI WL KEEP MUCH OF OUR FCST AREA DRY ON FRY BUT IT WL TURN MUCH COOLER, ESPECLY ALG THE LKESHORE. THEN THE METEOROLOGY FUN BEGINS. THE FNT RETUNS AS A WRMFNT & MEANDERS ACRS LERI AND THE ADJ LAND AREAS. THIS FNT WL BRING A CHC FOR PCPN/TSTMS FRI NITE INTO SAT. DEPENDING ON THE PLACEMENT OF THE FNT WL DETERMINE HOW WRM OUR TEMPS GET. THE CONSENSUS MODEL OF CHOICE HAS BEEN THE GFS WHICH LIFTS & PIVOTS THE FNT NE ACRS ERN LERI ON MORTHERS DAY. A DAY WHICH SHOULD BRING WRM & DRY AT LEAST AT THE START. BUT A TRAILING CDFNT IS XPCTED TO SWEEP ACRS THE RGN DURG SUN AFTN/EVENG, AND MAY BRING A ROUND OF SVR WX. && .CLE WATCHES/WARNINGS/ADVISORIES... OH...NONE. PA...NONE. &&
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CLEVELAND OH 600 AM EDT THU MAY 6 2004 OHZ003-006>014-017>023-027>033-036>038-047-089-PAZ001>003-071200- ASHLAND OH-ASHTABULA INLAND OH-ASHTABULA LAKESHORE OH-CRAWFORD PA- CRAWFORD OH-CUYAHOGA OH-ERIE OH-GEAUGA OH-HANCOCK OH-HOLMES OH- HURON OH-KNOX OH-LAKE OH-LORAIN OH-LUCAS OH-MAHONING OH-MARION OH- MEDINA OH-MORROW OH-NORTHERN ERIE PA-OTTAWA OH-PORTAGE OH- RICHLAND OH-SANDUSKY OH-SENECA OH-SOUTHERN ERIE PA-STARK OH- SUMMIT OH-TRUMBULL OH-WAYNE OH-WOOD OH-WYANDOT OH- INCLUDING THE CITIES OF...AKRON...ASHLAND...ASHTABULA... BOWLING GREEN...BUCYRUS...CANTON...CHARDON...CLEVELAND...ELYRIA... ERIE...FINDLAY...FOSTORIA...FREMONT...JEFFERSON...LORAIN... MANSFIELD...MARION...MEADVILLE...MEDINA...MILLERSBURG... MOUNT GILEAD...MOUNT VERNON...NORWALK...PAINESVILLE...PORT CLINTON... RAVENNA...SANDUSKY...TIFFIN...TOLEDO...UPPER SANDUSKY...WARREN... WOOSTER AND YOUNGSTOWN 600 AM EDT THU MAY 6 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR MUCH OF NORTHERN OHIO AND ERIE AND CRAWFORD COUNTY IN NORTHWEST PENNSYLVANIA. .DAY ONE... THERE IS A CHANCE THAT THUNDERSTORMS WILL DEVELOP LATE THIS AFTERNOON ALONG AND NORTH OF A MARION TO CLEVELAND...TO ERIE PENNSYLVANIA LINE AS A COLD FRONT MOVES SOUTH FROM MICHIGAN AND ONTARIO. THUNDERSTORMS ARE LIKELY ACROSS THE ENTIRE AREA TONIGHT AS THE FRONT PASSES TO THE SOUTH. SOME OF THE THUNDERSTORMS ARE EXPECTED TO BECOME SEVERE LATE THIS AFTERNOON AND TONIGHT...WITH SEVERE WIND GUSTS OF 58 MPH OR GREATER AND LARGE HAIL. LOCALLY HEAVY RAIN IS ALSO POSSIBLE AS THE FRONT BEGINS TO SLOW DOWN OVER OHIO. EXPECT THE THUNDERSTORMS TO REACH THE TOLEDO AREA BETWEEN 5 AND 8 PM...THE CLEVELAND AND ERIE AREAS BY 10 PM...AND THE MANSFIELD AND MARION AREAS AROUND MIDNIGHT. PLEASE MONITOR LATER FORECASTS AND OUTLOOKS FOR ADDITIONAL INFORMATION. .DAYS TWO THROUGH SEVEN... SCATTERED SHOWERS AND THUNDERSTORMS WILL CONTINUE ACROSS MUCH OF NORTHERN OHIO AND EXTREME NORTHWEST PENNSYLVANIA FRIDAY AND SATURDAY. THERE IS A SLIGHT RISK THAT THUNDERSTORMS MAY BECOME SEVERE FRIDAY NIGHT AND SATURDAY MORNING. IN ADDITION...RAINFALL MAY BE LOCALLY HEAVY AT TIMES. THUNDERSTORMS CONTINUE TO BE POSSIBLE SUNDAY AND MONDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED LATE THIS AFTERNOON AND TONIGHT...AND AGAIN FRIDAY NIGHT INTO SATURDAY. MRD
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CLEVELAND OH 958 PM EDT THU MAY 6 2004 OHZ003-006>010-017>019-027>030-036-037-047-070349- ASHLAND OH-CRAWFORD OH-ERIE OH-HANCOCK OH-HURON OH-KNOX OH-LORAIN OH- LUCAS OH-MARION OH-MORROW OH-OTTAWA OH-RICHLAND OH-SANDUSKY OH- SENECA OH-WOOD OH-WYANDOT OH- 958 PM EDT THU MAY 6 2004 ...STRONG TO SEVERE THUNDERSTORMS APPROACHING THE REGION... A LINE OF STRONG TO SEVERE THUNDERSTORMS DEVELOPED BETWEEN 900 PM AND 930 PM EDT THIS EVENING OVER SOUTHWEST MICHIGAN AND NORTHWEST INDIANA. THE STORMS ARE MOVING EAST SOUTHEAST AT 35 MPH AND WILL BE IN LUCAS AND HANCOCK COUNTIES BETWEEN 1130 PM AND MIDNIGHT...HANCOCK COUNTY BY MIDNIGHT...AND OTTAWA...SANDUSKY...SENECA...AND WYANDOT COUNTIES BY 100 AM. THE STORMS HAVE THE POTENTIAL TO PRODUCE GUSTY WINDS...HAIL AND HEAVY DOWNPOURS. BE SURE TO STAY TUNED TO NOAA WEATHER RADIO OR YOUR FAVORITE WEATHER SOURCE FOR THE LATEST ON THESE STORMS. LOMBARDY
The Buffalo radar (KBUF), 151 km away, was scanning. The volume nearest the first event began at 03:35 UTC.
2 hail. Local standard time, as filed.
Penny size hail was observed five miles north of Waterford.
Penny size hail was observed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Pennsylvania in 2004Every state in 2004This day in weather historyWarnings in Pennsylvania, May 2004
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5400108, 5400109.